Topic of the discussion
Posted on 6/7/18 6:52 PM
what side affects have you had whilst using any of the treatments for psoriasis good or bad ??
Beginning of the discussion - 6/8/18side effects of the drugs used to treat psoriasis https://www.carenity.co.uk/forum/psoriasis/your-opinion-on-psoriasis-treatments/side-effects-of-the-drugs-used-to-treat-psoria-2394
Posted on 6/8/18 6:54 PM
i guess i should kick off this one as i asked the question as i have had many different side effects from the various treatments i have had such as muscle weakness and body pain and headaches and nausea some days i have felt so ill that i could not function properly for up chucking .
the worst side effects i ever had was when i was on what they call a cycle of drugs first Acitretin then methotrexate then cyclosporin i was on and off these drugs over the last 40 years they in turn weakend my immune system so much that it left it open to infections mostly chest infections and flue like symptoms abdominal cramps and ulcers arthritis .and eventually COPD and a brain tumor and of course arthritis in the end it nearly cost my life it took me nearly five years after stopping all the drugs to feel some kind of normal but i am now allergic to many different things like penicillin and asperin and ibroprofin all drugs known as nsaids even the treatment for psoriasis even over the counter cold and flu medication and cough syrup i am alergic to dairy cheese milk bread tomatoes and fish and strong sunlight and perfumed soap even washpowder .
Posted on 6/25/18 11:38 AM
Thank you for this thread @Hidden username
@all: share your experience with psoriasis drugs and help other patients learn more about their treatments!
What side effects have you experienced with your psoriasis medication? What effect did it have on your health? Was it the reason you switched to another medication?
Thank you in advance!
Posted on 6/25/18 7:08 PM
hi all i just wanted to add this to this thread about the side effects of the drugs taken for psoriasis
i have just discovered that some of the side effects of using the drugs used to treat psoriasis actually causes Hypertension or HBP with longer term use . i had always thought that my hypertension was a seperate issue to my psoriasis caused by being overweight and smoking and eating fatty foods. And it was not till i researched my hypertension just now that i found a direct link to the medication used to treat psoriasis for one of the causes of hypertension the actual drugs that can cause it are ACELAMINOPHEN ,ANTI DEPRESANTS HORMONAL BIRTH CONTROL CAFFEINE AND IMMUNOSUPRESANTS and drugs called NSAIDS .
most of the drugs used to treat psoriasis are immunosupresents or transplant anti rejection medication like
Posted on 7/10/18 10:26 AM
I took Acitretin for nearly 6 years and my Psoriasis was 99% clear. And then it just stopped working and a few 'blemishes' of Psoriasis appeared. I was then put on Methotrexate and took this for 18 months - it had some effect, but didn't work as good as the previous drug. Then I progressed onto Biological Drugs - and some worked, some made my Psoriasis much worse. I am about to start my 5th Biological Drug this Month.
Posted on 7/10/18 10:30 AM
To add further: I think? Taking the Acitretin and Methotrexate were the cause of my Liver Problems.
Posted on 7/11/18 5:57 PM
yes LIAM taking these kind of drugs does affect other organs of the body that is why so many with the psoriasis complaint will tell you it is not the only complaint they suffer with .
Posted on 8/20/18 3:48 PM
@Hidden username what can u do though if you don.t take them you get a breakout of sores all over .my i was red from top to bottom. Metatrixate stop all that .i.m on tge high blood pressure drug too . Your no further foward catch 22
Posted on 8/28/18 3:44 PM
Mcentee your right it is a catch 22 situation if you do not take the drugs you get a break out if you do take the drugs long term you risk the bad side effects from the drugs i am at the stage where i have not taken the drugs now for a few years and have managed my breakouts with diet and centraben cream .but i do know its different for everyone .
Does this topic interest you?
Join 150 000 patients registered on our platform, get information on your condition or on that of your family member, and discuss it with the communityJoin
It’s free and confidential